advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Hastings, Minnesota, USA:

My 16 year old son has type 1 diabetes and celiac disease. He has been diagnosed with proteinuria and put on enalapril, 5mg. I cannot find out if this drug is gluten free. He took the drug for two days and complained of a mild stomach ache. We are not sure if this is from the drug or if the drug has gluten in it. I have not had very good help from our health care provider as far as the celiac disease, which is why I am asking for additional information.

Answer:

Enalapril is gluten free. Use of enalapril has been associated (rarely) with eosinophilic gastroenteritis which can cause diarrhea and high levels of eosinophils, a particular form of white blood cells associated with allergic reactions. I would have him retry the enalapril and, if his symptoms recur or worsen, bring up the possibility of eosinophilic gastroenteritis with the gastroenterologist who follows his celiac disease.

LAD

DTQ-20051013085747
Original posting 13 Oct 2005
Posted to Other Medications and Celiac

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:04
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.